Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 11, 2011, 3:21 PM EDT for Clay County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2011, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 11, 2011, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1398 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
242 WWUS82 KJAX 111921 SPSJAX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT MON JUL 11 2011 FLZ032-037-112000- CLAY-PUTNAM- 321 PM EDT MON JUL 11 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF FLORAHOME...OR 13 MILES NORTHEAST OF MELROSE...NEARLY STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2980 8172 2970 8189 2985 8201 2995 8184 TIME...MOT...LOC 1921Z 141DEG 0KT 2982 8187 $$ SHULER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:08 PM EDT, 13 minutes earlier.
Area forecast discussion, Jul 11, 3:08 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 308 PM EDT MON JUL 11 2011 .SYNOPSIS...UPPER RIDGE CONTINUES TO BUILD OVER CENTRAL GA WHILE TROF CONTINUES TO WEAKEN AND SHIFT S. AS A RESULT OF THE WARMING AND DRYING ALOFT OVER GA...MOST CONVECTION HAS BEEN CONFINED TO THE S 1/3 OF THE AREA. EARLY AFTERNOON TEMPS RANGE FROM THE MID 70S OVER THE S WITH THICK CLOUDS AND PRECIP TO THE MID 90S ACROSS INLAND SE GA CLOSER TO THE HIGH. .SHORT TERM...FORECAST CONTINUES ON TRACK WITH HIGHEST POPS OVER THE S THRU TUE...THEN A RETURN TO MORE UNIFORM POPS THEREAFTER. STEERING FLOW REMAINS VERY WEAK...WITH LOCALLY HEAVY RAINFALL POSSIBLE OVER THE S. MAX TEMPS WILL CONTINUE TO RISE THE NEXT COUPLE OF DAYS... ESPECIALLY ACROSS SE GA WHERE MID TO UPPER 90S ARE LIKELY ALONG WITH HEAT INDICES APPROACHING 110...WHICH IS OUR HEAT ADVISORY CRITERIA. FOR NOW...STILL APPEARS THAT MOST LOCALES WILL REMAIN JUST BELOW CRITERIA...SO WILL CONTINUE TO HIGHLIGHT IN HWO AND ZFP. .LONG TERM...MADE FEW CHANGES TO THE EXTENDED FORECAST. 12Z GFS IS DEVELOPING A 1011MB SFC LOW OFF THE CAROLINA COAST BY THE WEEKEND ALONG OLD FRONTAL BOUNDARY. THIS IS A NEW TREND AND NOT INDICATED BY ECMWF ATTM. && .AVIATION...TEMPO IFR DUE TO LOW CIGS AND HVY RAIN MOST LIKELY AT GNV AND VQQ THIS AFTN/EVENING WHERE MOISTURE CONVERGENCE WILL BE STRONGEST. MVFR DUE TO SMOKE WILL CONTINUE AT SSI UNTIL THE SEA BREEZE CAN BECOME A BIT STRONGER AND SHIFT FARTHER INLAND. LATER THIS EVENING CONVECTION WILL DECREASE AND LOW CIGS AND VSBY RESTRICTIONS ARE POSSIBLE ONCE AGAIN AS WINDS DECOUPLE AND SKIES GRADUALLY CLEAR DUE TO RECENT RAINFALL. USED PERSISTENCE AT SSI WHERE CIGS/VSBYS WILL LIKELY DROP AGAIN TO IFR DUE TO SMOKE FROM THE SW. && .MARINE...NO HEADLINES. SSW WINDS 10-15 KTS AND SEAS 2-3 FT EXPECTED THROUGH THE END OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 75 97 76 97 / 20 20 20 40 SSI 77 92 78 92 / 10 20 10 30 JAX 75 94 75 94 / 30 30 10 40 SGJ 75 90 76 91 / 30 40 20 40 GNV 73 93 73 93 / 30 50 20 50 OCF 73 93 74 93 / 30 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/ENYEDI/KEEGAN
Hazardous weather outlook, Jul 11, 9:41 AM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 941 AM EDT MON JUL 11 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 941 AM EDT MON JUL 11 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...SCATTERED TO NUMEROUS STORMS THIS AFTERNOON... ...AREAS OF SMOKE WILL CONTINUE TO IMPACT PORTIONS OF SOUTHEAST GEORGIA... .DAY ONE...TODAY AND TONIGHT... A BROAD AREA OF LOW PRESSURE AND A VERY MOIST AIRMASS WILL LINGER ACROSS NORTH FLORIDA TODAY. THESE FEATURES WILL ONCE AGAIN PRODUCE NUMEROUS SHOWERS AND STORMS THIS AFTERNOON. THE STORMS WILL BE MOST NUMEROUS ACROSS INLAND NORTHEAST FLORIDA...AND FIRST AFFECT THE SUWANNEE RIVER VALLEY BEFORE NOON. A FEW STORMS MAY BECOME STRONG WITH STRONG AND GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE AMOUNTS OF OVER 2 INCHES DUE TO THE SLOW STORM MOTION. AREAS OF FOG ARE FORECAST TUESDAY MORNING. THE FOG MAY BE DENSE IN A FEW SPOTS AND MOTORISTS ARE URGED TO USE EXTRA CAUTION AS THE VISIBILITY CAN VARY CONSIDERABLY OVER SHORT DISTANCES. THE COMBINATION OF FOG AND SMOKE MAY IMPACT AREAS MAINLY NEAR AND WEST OF WAYCROSS TOWARD THE INTERSTATE 95 CORRIDOR EARLY TUESDAY MORNING...MAKING DRIVING EXTREMELY DANGEROUS. SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL PUSH TO THE NORTHEAST OF THE FIRE LOCATION IMPACTING A PORTION OF INLAND SOUTHEAST GEORGIA...INCLUDING WAYCROSS...NAHUNTA...JESUP...WOODBINE...AND BRUNSWICK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD MAINLY DURING THE AFTERNOON. SLOW MOVING STORM MOTION WILL ALLOW FOR LOCALLY HEAVY RAINFALL TO REMAIN THE MAIN THREAT...ALTHOUGH A FEW STORMS COULD BECOME STRONG WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING THE MAIN CONCERNS. HIGH TEMPERATURES IN THE UPPER 90S ACROSS INLAND SOUTHEAST GEORGIA...ALONG WITH HIGH MOISTURE LEVELS...WILL PUSH HEAT INDICES TO NEAR AND POSSIBLY ABOVE 110 DEGREE RANGE EACH AFTERNOON THROUGH WEDNESDAY. A HEAT ADVISORY MAY BE NEEDED FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP/ABE
In the hours before
Local storm report, Jul 11, 10:19 AM EDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1019 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 3 W WAVERLY 31.09N 81.77W
07/10/2011 CAMDEN GA EMERGENCY MNGR
THE EMERGENCY MANAGER REPORTED SEVERAL TREES WERE BLOWN
DOWN IN THE NORTHWEST SECTION OF THE COUNTY. THE TIME OF
THE EVENT WAS BASED ON RADAR IMAGERY.
&&
AENYEDISpecial weather statement, Jul 11, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 321 PM EDT MON JUL 11 2011 FLZ032-037-112000- CLAY-PUTNAM- 321 PM EDT MON JUL 11 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS VALID UNTIL 400 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF FLORAHOME...OR 13 MILES NORTHEAST OF MELROSE...NEARLY STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND FLORAHOME THROUGH 400 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2980 8172 2970 8189 2985 8201 2995 8184 TIME...MOT...LOC 1921Z 141DEG 0KT 2982 8187 SHULER
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:58 AM EDT | Areal Flood Advisory | JAX | Marion | 92 min |
| Jul 11, 1:00 PM EDT | Areal Flood Advisory | JAX | Marion | 60 min |
| Jul 11, 2:26 PM EDT | Areal Flood Advisory | JAX | Flagler | 64 min |
| Jul 11, 2:37 PM EDT | Areal Flood Advisory | JAX | Marion, Putnam | 53 min |
| Jul 11, 3:17 PM EDT | Areal Flood Advisory | JAX | Flagler | 58 min |
| Jul 11, 3:34 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 90 min |
| Jul 11, 3:55 PM EDT | Special Weather Statement | JAX | Bradford | 35 min |
| Jul 11, 4:12 PM EDT | Areal Flood Advisory | JAX | Bradford, Clay | 83 min |
| Jul 11, 4:18 PM EDT | Special Weather Statement | JAX | Union | 27 min |
| Jul 11, 5:02 PM EDT | Areal Flood Advisory | JAX | Baker, Bradford, Clay, Duval, Nassau, Union | 68 min |
| Jul 11, 5:07 PM EDT | Special Weather Statement | JAX | Baker | 53 min |
| Jul 11, 5:39 PM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Nassau | 58 min |
| Jul 11, 5:40 PM EDT | Special Weather Statement | JAX | Baker | 50 min |
| Jul 11, 5:43 PM EDT | Areal Flood Advisory | JAX | Baker, Columbia, Hamilton | 93 min |
| Jul 11, 6:09 PM EDT | Areal Flood Advisory | JAX | Nassau | 67 min |
| Jul 11, 6:14 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia | 34 min |
| Jul 11, 6:05 PM EDT | Special Weather Statement | JAX | Echols | 40 min |
| Jul 11, 6:09 PM EDT | Special Weather Statement | JAX | Charlton | 51 min |
| Jul 11, 6:33 PM EDT | Special Weather Statement | JAX | Clinch | 42 min |
| Jul 11, 6:45 PM EDT | Areal Flood Advisory | JAX | Clinch | 2 hr |
| Jul 11, 6:47 PM EDT | Special Weather Statement | JAX | Echols | 28 min |
| Jul 11, 7:41 PM EDT | Special Weather Statement | JAX | Atkinson | 49 min |
| Jul 11, 7:51 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 39 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.